Connect
MJA
MJA

Mirtazapine-induced akathisia

Boregowda G Girishchandra, Liana Johnson, Rebecca M Cresp and Kenneth G D Orr
Med J Aust 2002; 176 (5): 242.
Published online: 4 March 2002

To the Editor: Akathisia is a clinical syndrome that manifests as the subjective sense of unease or restlessness, or observable motor manifestations such as shuffling or tramping movements of the legs and feet, or both.1 The marked distress associated with akathisia can lead to impulsive suicide attempts.2 It is commonly associated with antipsychotic medications, as well as various antidepressants, including tricyclics and selective serotonin reuptake inhibitors (SSRIs).

  • Boregowda G Girishchandra
  • Liana Johnson
  • Rebecca M Cresp
  • Kenneth G D Orr

  • Fremantle Hospital, Fremantle, WA.


Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.